MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: MASTERLOC CEMENTLESS TI COATED LAT PLUS STEM SIZE 9; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: MASTERLOC CEMENTLESS TI COATED LAT PLUS STEM SIZE 9; CEMENTLESS HIP STEM
Catalog Number 01.39.409
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 02/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs manager: few weeks after cementless total hip arthroplasty, the patient reported pain due to a fracture in the calcar region.During rehabilitation period, a sudden movement on a weakened bone due to normal femoral preparation may favour the occurrence of early fracture.There is no reason to suspect a faulty device.Batch review performed on 12 march 2019: lot 180715: (b)(4) items manufactured and released on 23-apr-2018.Expiration date: 2023-04-12.No anomalies found related to the problem.To date, (b)(4) items of this lot have already been sold without any other similar event reported.
 
Event or Problem Description
On (b)(6) 2019 we were informed about a surgery planned for the next day due to patient feeling pain on 'touching his toes' during routine physiotherapy post-surgery.The primary surgery was done three weeks before.Investigation via ct scan showed a small fracture at the calcar.The surgeon did not think that the stem had subsided noticeably.He did not explant the stem and resolved the fracture with two cerclage wires, one above and one below the fracture.Primary implants in situ are size 9 lat+ masterloc stem, 54 versafit cup, liner e ceramic, 36-s ceramic head.

Brand Name
STEM: MASTERLOC CEMENTLESS TI COATED LAT PLUS STEM SIZE 9
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8417169
Report Number3005180920-2019-00161
Device Sequence Number1436427
Product Code LZO
UDI-Device Identifier07630040715812
UDI-Public07630040715812
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173267
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/12/2023
Device Catalogue Number01.39.409
Device Lot Number180715
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2019
Initial Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR